View Full Version : Vyvance - Side effects After puberty?


Sunshine33
08-11-16, 11:58 AM
My boyfriends son has been on Vyvance for a few years now. Apparently it REALLY helped him a lot, he had ADHD and was very hard to handle and control beforehand. He just turned 11yrs old, and over the last month my boyfriend forgot to give him his medicine a few times and felt like his son was in a MUCH better mood when he didn't take it. So he did it for 3 days in a row, and he was in a great, loving, sweet, sociable mood for all 3 days. But because he has joint custody with the mother, he can't control if she gives him the meds or not. He asked the Dr, and he said not to be taking him on and off the meds. So he has been diligent about giving him his medication sense then.
My question is - if he didn't have the 'irritability' side effect when he first starting taking Vyvance...would him starting to go through puberty possibly have an effect on that? Last night was realllly bad and it lasted until he went to bed. He got mad that the cats didn't want to sit by him, that his friends weren't on the computer to play games, that he can't get a new phone, that can't stay up as late as we do, on and on, and he would just go OFF about it, about everything and complain.
It's basically to the point where he is in a bad, crabby, defiant, pissy mood MORE than he's in a good mood. And we're not sure what to do about it???

Any suggestions or advice?
Thanks, Emily

sarahsweets
08-16-16, 12:41 AM
My daughter was a late bloomer and couldnt handle meds until age 11 and was only on them until 8th grade, she just changed as she blossomed and meds didnt work for her anymore.

Laserbeak
08-16-16, 09:31 AM
This is something that needs to be worked out between the son, parents and the doctor. Perhaps he's grown out of his problem and doesn't need meds anymore. Perhaps he should be moved to another med such as Adderall or Dexedrine. None of us can make that determination. But, in any case, it needs to be agreed on by both parents so he gets consistent treatment (or no treatment).